Hail, St. Francis
- When
- June 15, 1:17 PM CST to 1:22 PM CST
- Where
- St. Francis County, 3 mi NNE of Widener
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.060, -90.660
Afternoon and evening showers and thunderstorms developed over East Arkansas due to daytime heating. Some of the thunderstorms became severe producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Afternoon and evening showers and thunderstorms developed over East Arkansas due to daytime heating. Some of the thunderstorms became severe producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 15, 9:43 AM CST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1043 AM CDT FRI JUN 15 2007 .UPDATE... A PERSISTENT REX BLOCKING PATTERN REMAINS IN PLACE OVER THE EASTERN U.S. AND THIS IS KEEPING THE WEATHER PATTERN STAGNENT OVER THE MID SOUTH. UPPER RIDGING WILL PERSIST OVER MUCH OF THE REGION...WITH AN UPPER LEVEL LOW SPINNING NEARLY STATIONARY OVER THE SOUTHERN PLAINS STATES AND CONTINUED UPPER TROUGHING ALONG THE EAST COAST. THIS BASICALLY MEANS MORE OF THE SAME WITH HOT AND HAZY CONDITIONS CONTINUING OVER MUCH OF THE MID SOUTH. THE ONLY DIFFERENCES BETWEEN YESTERDAY AND TODAY IS INCREASED LOW LEVEL MOISTURE...WITH SURFACE DEWPOINTS RUNNING IN THE LOW AND MID 60S AND SOMEWHAT WEAKER MID LEVEL CAPPING...ESPECIALLY SOUTH. AFTER REVIEW OF THE LATEST 12Z REGIONAL SOUNDING INFORMATION AND LATEST MEMPHIS ACARS SOUNDINGS...CAPPING INVERSION STILL PRESENT AROUND 600MB. AGAIN...THE MID CAPPING WILL BE WEAKER ACROSS SOUTHERN SECTIONS AND WITH INCREASED LOW LEVEL MOISTURE AND BUILDING INSTABILITY...EXPECT REDEVELOPMENT OF AFTERNOON CONVECTION OVER SOUTHERN PORTION OF THE AREA MAINLY DURING PEAK HEATING. ALONG AND NORTH OF INTERSTATE 40...STILL EXPECTING STRONG ENOUGH CAPPING TO KEEP CONVECTION TOO ISOLATED TO EVEN MENTION IN THE FORECAST. AS FOR TEMPERATURES...HAVE GONE AHEAD AND RAISED HIGH TEMPS A CATEGORY IN ALL AREAS EXCEPT OUR NORTHERN TIER COUNTIES. 15Z SURFACE OBSERVATIONS SHOWING TEMPERATURES ALREADY RUNNING NEAR OR ABOVE YESTERDAYS TEMPS AT THIS TIME. WITH MORE MOISTURE THOUGH...HIGH TEMPERATURES SHOULD STILL TRAIL A FEW DEGREES BELOW YESTERDAYS HIGHS. POOR AIR QUALITY WILL ALSO BE AN ISSUE AGAIN TODAY WITH CODE ORANGE OZONE CONDITIONS FORECAST FOR THIS AFTERNOON. ALTHOUGH THE CAPPING INVERSION IS WEAKER AND HIGHER IN THE ATMOSPHERE...STILL THINK THAT WITH LIGHT WINDS THROUGH THIS DEPTH OF THE ATMOSPHERE AND WITH HIGH START UP VALUES THAT OZONE WILL AGAIN BE AN ISSUE THIS AFTERNOON (PLEASE SEE THE SHELBY COUNTY HEALTH DEPARTMENT AIR QUALITY WEBSITE FOR MORE INFORMATION). UPDATED GRIDS AND ZONES ALREADY SENT. && .PREV DISCUSSION... /ISSUED 300 AM CDT FRI JUN 15 2007/ DISCUSSION... A WEAK H5 RIDGE AXIS WAS LOCATED OVER THE MID SOUTH THIS MORNING. THE OTHER FEATURE OF NOTE WAS A WEAK CUT OFF UPPER LEVEL LOW OVER NORTH TEXAS AND OKLAHOMA. MODEL GUIDANCE...INCLUDING 00Z GFS TUPELO FORECAST SOUNDINGS INDICATE THE POTENTIAL FOR ISOLATED CONVECTION OVER NORTHERN MISSISSIPPI THIS AFTERNOON. CAPE VALUES SHOULD BE IN THE 1200 J/KG RANGE...SO ISOLATED STRONG GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE. SINCE THERE WERE A FEW SHOWERS AND THUNDERSTORMS OVER THAT REGION ON THURSDAY AND ATMOSPHERIC CONDITIONS ARE PERSISTANT...WILL CONTINUE THE EXISTING FORECAST. THE 00Z MODEL GUIDANCE DIFFERS ON THE FORECAST FROM MONDAY THROUGH THE END OF THE FORECAST PERIOD. THE GFS MOVES AN UPPER LEVEL TROUGH INTO THE NORTHERN AND CENTRAL PLAINS STATES ON MONDAY AND INTO THE GREAT LAKES ON TUESDAY. IN THIS MODEL SOLUTION...THE TROUGH PICKS UP THE CUT OFF UPPER LEVEL LOW TO OUR WEST AND MOVES IT ACROSS THE MID SOUTH. THE ECMWF EJECTS A MINOR SHORTWAVE FEATURE AND KEEPS THE MAIN UPPER TROUGH OVER THE PACIFIC NORTHWEST UNTIL LATER IN THE WEEK. IN THIS SCENARIO...THE CUT OFF UPPER LEVEL LOW STILL MOVES ACROSS THE MID SOUTH...BUT WITHOUT ANY PONTENTIAL PHASING WITH AN UPPER TROUGH TO OUR NORTH. THE BEST CHANCE FOR CONVECTION WITH EITHER MODEL SOLUTION WILL BE MONDAY NIGHT AND TUESDAY. KEPT THE FORECAST POPS AND QPF VALUES MODEST WITH THE ONGOING DROUGHT IN MIND...MODEL DIFFERENCES AND THE PAST PERFORMANCE OF UPPER TROUGHS TRYING TO BREAK DOWN THE DOMINANT SOUTHEAST U.S. H5 RIDGE. A STRONG H5 RIDGE DEVELOPS IN THE WESTERN U.S. LATE NEXT WEEK. THE 00Z GFS HAS THE REGION IN A NORTHWEST FLOW ALOFT...WHILE THE THE 00Z ECMWF HAS AN UPPER LEVEL TROUGH PASSING TO THE NORTH. WILL STICK WITH DRY WEATHER CONDITIONS AND NEAR NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... MEM 95 73 93 74 / 10 10 10 10 MKL 94 63 92 64 / 10 0 10 10 JBR 94 66 93 68 / 10 10 10 10 TUP 94 68 93 67 / 20 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CDT THU JUN 14 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-152245- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 332 PM CDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTH MISSISSIPPI ON FRIDAY AFTERNOON. STRONG INSTABILITY ACROSS THESE AREAS WILL ALLOW FOR A FEW OF THESE STORMS TO BECOME STRONG WITH GUSTY WINDS IN EXCESS OF 40 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 116 PM CDT FRI JUN 15 2007 MSZ013-151845- LAFAYETTE MS- 116 PM CDT FRI JUN 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...LAFAYETTE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF OXFORD AT 116 PM CDT. THE STORM WAS NEARLY STATIONARY. BRIEF HEAVY RAIN WILL ALSO OCCUR. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY..
The Memphis radar (KNQA), 78 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41224, 41225.